Alert archive / Texas / Freeze Warnings in 2015
Freeze Warning 3, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this freeze warning at Nov 22, 2015, 3:04 PM CST for 25 counties in Texas. It took effect at Nov 23, 2015, 12:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 22, 2015, 3:04 PM CST (21:04 UTC)
- In effect from
- Nov 23, 2015, 12:00 AM CST
- Expired
- Nov 23, 2015, 9:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Austin/San Antonio, TX
All 25 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Medina County, TX, Travis County, TX, Williamson County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 14 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.1 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1312 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
050 WWUS74 KEWX 222104 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 304 PM CST SUN NOV 22 2015 ...FREEZING TEMPERATURES EXPECTED ACROSS THE HILL COUNTRY AND ALONG AND EAST OF I-35 LATE TONIGHT AND EARLY MONDAY MORNING... HIGH PRESSURE CENTERED OVER SOUTH TEXAS WILL ALLOW FOR CLEAR SKIES AND LIGHT WINDS OVERNIGHT TONIGHT CAUSING STRONG SURFACE COOLING. TEMPERATURES WILL FALL TO FREEZING ACROSS THE HILL COUNTRY...THE AUSTIN METRO AREA...AND COUNTIES EAST OF I-35 AND NORTH OF I-10 BY SUNRISE MONDAY. THIS WILL BE THE FIRST FREEZE FOR PARTS OF THE AUSTIN METRO AREA AND POINTS EAST. FREEZING TEMPERATURES WILL RANGE FROM AROUND 28 UP TO THE FREEZING MARK ACROSS THE WARNED AREA. THE COLDEST READINGS WILL GENERALLY BE IN LOW LYING AREAS AND RIVER VALLEYS. TEMPERATURES WILL CLIMB BACK ABOVE FREEZING BY 9 AM MONDAY MORNING. TXZ171>173-186>194-206>209-231215- /O.NEW.KEWX.FZ.W.0003.151123T0600Z-151123T1500Z/ LLANO-BURNET-WILLIAMSON-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO- HAYS-TRAVIS-BASTROP-LEE-COMAL-GUADALUPE-CALDWELL-FAYETTE- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN... KERRVILLE...BANDERA...FREDERICKSBURG...BOERNE...BLANCO... SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE 304 PM CST SUN NOV 22 2015 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST MONDAY. * TEMPERATURE...28 TO 32. * IMPACTS...TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER SYSTEMS SHOULD DRAIN THEIR SYSTEMS...OR COVER ANY ABOVE-GROUND PIPES TO PROTECT THEM FROM FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
1 follow-up statement
372 WWUS74 KEWX 231129 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 529 AM CST MON NOV 23 2015 ...FREEZING TEMPERATURES EXPECTED ACROSS MUCH OF THE HILL COUNTRY TO ALONG AND EAST OF I-35 THROUGH MID MORNING... COLD HIGH PRESSURE CENTERED OVER SOUTH CENTRAL TEXAS HAS ALLOWED TEMPERATURES TO PLUMMET OVERNIGHT. TEMPERATURES HAVE FALLEN TO NEAR OR BELOW FREEZING ACROSS MUCH OF THE HILL COUNTRY TO ALONG AND EAST OF THE I-35 CORRIDOR. SOME SPOTS ALONG THE ESCARPMENT FROM SAN ANTONIO TO THE WEST AND SOUTHWEST AS WELL AS NEAR THE COASTAL PLAINS HAVE ALSO FALLEN TO NEAR OR BELOW FREEZING AND THE WARNING HAS BEEN EXPANDED INTO THOSE AREAS. THE COLDEST READINGS WILL GENERALLY BE IN LOW LYING AREAS AND RIVER VALLEYS. SOME HIGHER ELEVATION LOCATIONS WILL STAY ABOVE FREEZING. TEMPERATURES WILL CLIMB BACK ABOVE FREEZING ACROSS ALL AREAS BY 9 AM CST THIS MORNING. TXZ204-205-219>225-231500- /O.EXA.KEWX.FZ.W.0003.000000T0000Z-151123T1500Z/ MEDINA-BEXAR-FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA- INCLUDING THE CITIES OF...HONDO...SAN ANTONIO...PEARSALL... PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...CUERO... HALLETTSVILLE 529 AM CST MON NOV 23 2015 ...FREEZE WARNING IN EFFECT UNTIL 9 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. * TEMPERATURE...28 TO 32. * IMPACTS...TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER SYSTEMS SHOULD DRAIN THEIR SYSTEMS...OR COVER ANY ABOVE-GROUND PIPES TO PROTECT THEM FROM FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ171>173-186>194-206>209-231500- /O.CON.KEWX.FZ.W.0003.000000T0000Z-151123T1500Z/ LLANO-BURNET-WILLIAMSON-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO- HAYS-TRAVIS-BASTROP-LEE-COMAL-GUADALUPE-CALDWELL-FAYETTE- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN... KERRVILLE...BANDERA...FREDERICKSBURG...BOERNE...BLANCO... SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE 529 AM CST MON NOV 23 2015 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * TEMPERATURE...25 TO 32. * IMPACTS...TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER SYSTEMS SHOULD DRAIN THEIR SYSTEMS...OR COVER ANY ABOVE-GROUND PIPES TO PROTECT THEM FROM FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this freeze warning went out at Nov 22, 3:03 PM CST, 1 minute earlier.
Area forecast discussion, Nov 22, 3:03 PM CST, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 303 PM CST SUN NOV 22 2015 .SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)... ANOTHER FREEZE IS ON THE WAY TONIGHT FOR PARTS OF SOUTH CENTRAL TEXAS. 12Z MODEL RUNS WERE WARMER THAN PREVIOUS RUNS KEEPING AREAS LIKE BEXAR COUNTY AND PARTS OF THE EDWARDS PLATEAU JUST A FEW DEGREES ABOVE FREEZING OVERNIGHT. THE HILL COUNTY AND POCKETS OF THE AUSTIN METRO AREA AND COUNTIES NORTH OF I-10/EAST OF I-35 WILL SEE TEMPERATURES DROPPING TO 28-32 BY MONDAY MORNING...ESPECIALLY IN LOW LYING AREAS. LIGHT WINDS AND LOW DEW POINTS UNDER CLEAR SKIES WILL ALLOW FOR THE DROP IN TEMPERATURES. FOR THIS REASON WILL ISSUE ANOTHER FREEZE WARNING FOR THESE AREAS BEGINNING AT MIDNIGHT TONIGHT RUNNING THROUGH 9 AM TOMORROW. SOUTHERLY FLOW RETURNS TOMORROW...ALTHOUGH WEAK AT FIRST...ALLOWING FOR TEMPERATURES TO BEGIN TO WARM AS MOISTURE STREAMS BACK INTO CENTRAL TEXAS. CLOUD COVER WILL INCREASE LATE IN THE DAY MONDAY AS THE FIRST IN A SERIES OF UPPER LEVEL DISTURBANCES APPROACHES. DUE TO THE INCREASED MOISTURE AND CLOUD COVER LOWS MONDAY NIGHT WILL ONLY DROP TO THE MID 40S TO UPPER 50S. && .LONG TERM (TUESDAY THROUGH SUNDAY)... TUESDAY WILL BE CLOUDY AS THE FIRST DISTURBANCE PASSES OVERHEAD. LIMITED MOISTURE SOUTH CENTRAL TEXAS REMAINS DRY FOR THE DAY ON TUESDAY. MOISTURE CONTINUE TO RETURN AND PRECIPITATION CHANCES BEGIN TUESDAY NIGHT INTO WEDNESDAY WITH SLIGHT CHANCES OF SHOWERS AS ANOTHER RIPPLE IN THE ATMOSPHERE PASSES OVERHEAD. THESE DISTURBANCES ARE OUT AHEAD OF A LARGE AREA OF LOW PRESSURE THAT WILL COME ONSHORE IN THE PACIFIC NORTHWEST ON TUESDAY AND PARK OVER THE WESTERN UNITED STATES FOR THE SECOND HALF OF THE WEEK. THE WARMING TREND WILL CONTINUE FOR THANKSGIVING DAY. WITH DEEPER MOISTURE AND SOME INSTABILITY IN PLACE CHANCES FOR SHOWERS INCREASE FOR TURKEY DAY WITH AN ISOLATED THUNDERSTORM POSSIBLE AS WELL. FOR FRIDAY AND SATURDAY A SURFACE LOW PRESSURE MOVES ACROSS THE NORTHERN U.S. WITH THE LARGE UPPER LOW REMAINING ACROSS THE WEST. THE SURFACE LOW WILL HELP PUSH A COLD FRONT THROUGH SOUTH CENTRAL TEXAS FRIDAY EVENING. STRONG GUSTY WINDS AND COLD AIR WILL PUSH SOUTH BEHIND THE FRONT. AS SOUTHWEST FLOW ALOFT CONTINUES AND THE REMNANTS OF THE EASTERN PACIFIC TROPICAL STORM RICK PASS ACROSS SOUTH TEXAS RAIN CHANCES WILL CONTINUE THROUGH THE DAY ON SATURDAY. PREVIOUS MODEL RUNS WERE SUGGESTING THAT TEMPERATURES WOULD DROP TO NEAR OR BELOW FREEZING ACROSS THE AREA WHILE PRECIPITATION WAS ONGOING SATURDAY. LATEST MODEL OUTPUT THOUGH KEEP TEMPERATURES JUST ABOVE FREEZING WITH ANY POSSIBILITY OF WINTRY PRECIPITATION REMAINING TO THE NORTH AND WEST OF CENTRAL TEXAS. RAIN FINALLY COMES TO AN END SUNDAY BUT COOLER TEMPERATURES REMAIN IN PLACE WITH FORECAST HIGHS NEXT WEEKEND ABOUT 20 DEGREES BELOW SEASONAL NORMALS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 36 64 48 68 61 / 0 0 - 10 20 AUSTIN BERGSTROM INTL AIRPORT 31 63 45 69 60 / 0 0 - 10 20 NEW BRAUNFELS MUNI AIRPORT 32 64 47 70 60 / 0 0 - 10 20 BURNET MUNI AIRPORT 32 62 46 66 58 / 0 0 - 10 20 DEL RIO INTL AIRPORT 37 63 50 68 57 / 0 0 - 10 20 GEORGETOWN MUNI AIRPORT 32 62 45 67 59 / 0 0 - 10 20 HONDO MUNI AIRPORT 32 63 48 69 59 / 0 0 - 10 20 SAN MARCOS MUNI AIRPORT 32 62 47 69 60 / 0 0 - 10 20 LA GRANGE - FAYETTE REGIONAL 34 64 47 71 61 / 0 0 - 10 20 SAN ANTONIO INTL AIRPORT 35 63 49 70 61 / 0 0 - 10 20 STINSON MUNI AIRPORT 35 64 50 71 61 / 0 0 - 10 20 && .EWX WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM CST MONDAY FOR THE FOLLOWING COUNTIES: BANDERA...BASTROP...BLANCO...BURNET... CALDWELL...COMAL...FAYETTE...GILLESPIE...GUADALUPE...HAYS... KENDALL...KERR...LEE...LLANO...TRAVIS...WILLIAMSON. && MESOSCALE/AVIATION...24 SYNOPTIC/GRIDS...TREADWAY PUBLIC SERVICE/DATA COLLECTION...TB3
Hazardous weather outlook, Nov 22, 9:14 AM CST, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 914 AM CST SUN NOV 22 2015 TXZ171>173-183>194-202>209-217>225-228-231515- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 914 AM CST SUN NOV 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. TEMPERATURES WILL DROP BELOW FREEZING AGAIN TONIGHT ACROSS MUCH OF THE EDWARDS PLATEAU...HILL COUNTRY...AND THE BALCONES ESCARPMENT TO ALONG AND EAST OF I-35. A FREEZE WARNING WILL LIKELY BE ISSUED LATER TODAY. THIS AREA INCLUDES MOST OF THE AUSTIN METROPOLITAN AREA...BUT DOES NOT INCLUDE MOST OF SAN ANTONIO. SEE THE SPECIAL WEATHER STATEMENT...SPSEWX...FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. TEMPERATURES WILL BE BELOW FREEZING IN THE AREA MENTIONED ABOVE MONDAY MORNING. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.